Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Treatment for nausea, loose motion, and vomiting after taking iron capsule?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1225 Questions
hi doc, I took iron capsule with milk on thrusday night.since next day of it I am getting loose motions and looks better now but I am getting medicine burps and now again feeling vomitish. can you please suggest, its been 4 days and I am still not ok with it.
Posted Tue, 4 Mar 2014 in Medicines and Side Effects
Answered by Dr. Vaishalee Punj 22 minutes later
Brief Answer: Can be unrelated Detailed Answer: Hi Thanks for posting your query on HealthcareMagic. Firstly iron capsule should not be taken with milk. The reason is the milk has calcium ions and it can interfere with absorption of iron. Iron capsules should be taken with water or fruit juices. Vomiting and diarrhea may happen as a side effect of iron capsules, but it seems that you have discontinued its use after the episode. I also need to know for how long have you taken the medicine. An infection of the gastrointestinal system can also be the cause. You should rehydrate with gatorade or ORS-L whenever loose motion or vomiting happens. This will help give the intestines much need rest and may also help excrete the medicine if it is still inside. Take medicine for vomiting like Ondem syrup. It can be taken two times a day. If it does not get better in a day then get an ultrasound of the abdomen. Hope it helps. Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Treatment for nausea, loose motion, and vomiting after taking iron capsule? 10 minutes later
hi doc, I took medicine three times some 20 days back got loose motion so stopped taking it. I tried taking the medicine on thrusday 4 th time and this happened. I will take ORS-L and ondem syrup now and if it does not get better tomorrow I will see the doc.
Answered by Dr. Vaishalee Punj 8 minutes later
Brief Answer: Seems to be its side effect Detailed Answer: Hi again, From your description it seems to be the medicine's side-effect. Since you have stopped using it, you should get better soon. Hopefully ORS-L or Gatorade and Ondem syrup will help. Ondem to be taken only f vomiting happens. Regards. Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor